Vietnam Journal of Mathematics

, Volume 43, Issue 4, pp 705–723 | Cite as

Submanifolds with Parallel Mean Curvature Vector Field in Product Spaces

  • Zhong Hua HouEmail author
  • Wang-Hua Qiu


By Moving Frame Method, we firstly derive some Simons type equations for an n-dimensional submanifold M n with parallel mean curvature vector field μ in \(M^{m}(c)\times \mathbb {R}\), where M m (c) is an m-dimensional space form of constant sectional curvature c and obtain a lower bound of the squared norm of the covariant differential of the second fundamental form h of M n . Then, we use these results to prove some gap theorems on |h|2 and |ϕ|2=|h|2n|μ|2.


Simons type equation Parallel mean curvature Product spaces Gap theorems 

Mathematics Subject Classification (2010)

Primary 53C20 Secondary 52C42 53A10 


  1. 1.
    Abresch, U., Rosenberg, H.: A Hopf differential for constant mean curvature surfaces in \(\mathbb {S}^{2} \times \mathbb {R}\) and \(\mathbb {H}^{2} \times \mathbb {R}\). Acta Math. 193, 141–174 (2004)zbMATHMathSciNetCrossRefGoogle Scholar
  2. 2.
    Alencar, H., Do Carmo, M., Tribuzy, R.: A Hopf theorem for ambient spaces of dimensions higher than three. J. Differ. Geom. 84, 1–17 (2010)zbMATHMathSciNetGoogle Scholar
  3. 3.
    Alencar, H., Do Carmo, M., Tribuzy, R.: A theorem of Hopf and the Cauchy–Riemann inequality. Comm. Anal. Geom. 15, 283–298 (2007)zbMATHMathSciNetCrossRefGoogle Scholar
  4. 4.
    Alencar, H., Do Carmo, M.: Hypersurfaces with constant mean curvature in spheres. Proc. Am. Math. Soc. 120, 1223–1229 (1994)zbMATHMathSciNetCrossRefGoogle Scholar
  5. 5.
    Batista Silva, M.H.: Simons type equation in \(\mathbb {S}^{2}\times \mathbb {R}\) and \(\mathbb {H}^{2} \times \mathbb {R} \) and applications. Ann. Inst. Fourier 61, 1299–1322 (2011)zbMATHCrossRefGoogle Scholar
  6. 6.
    Chen, B.Y., Okumura, M.: Scalar curvature, inequality and submanifold. Proc. Am. Math. Soc. 38, 605–608 (1973)zbMATHMathSciNetCrossRefGoogle Scholar
  7. 7.
    Chern, S.S., Do Carmo, M., Kobayashi, S. Minimal submanifolds of a sphere with second fundamental form of constant length. In: Browder, F.E (ed.) Functional Analysis and Related Fields, pp 59–75. Springer, Berlin–Heidelberg–New York (1970)Google Scholar
  8. 8.
    Daniel, B.: Isometric immersions into \(\mathbb {S}^{n} \times \mathbb {R}\) and \(\mathbb {H}^{n} \times \mathbb {R} \) and applications to minimal surfaces. Trans. Am. Math. Soc. 361, 6255–6282 (2009)zbMATHMathSciNetCrossRefGoogle Scholar
  9. 9.
    Fetcu, D., Oniciuc, C., Rosebberg, H.: Biharmonic submanifolds with parallel mean curvature in \(\mathbb {S}^{n} \times \mathbb {R}\). J. Geom. Anal. 23, 2158–2176 (2013)zbMATHMathSciNetCrossRefGoogle Scholar
  10. 10.
    Fetcu, D., Rosenberg, H.: Surfaces with parallel mean curvature in \(\mathbb {S}^{3} \times \mathbb {R}\) and \(\mathbb {H}^{3}\times \mathbb {R}\). Mich. Math. J. 61, 715–729 (2012)zbMATHMathSciNetCrossRefGoogle Scholar
  11. 11.
    Fetcu, D., Rosenberg, H.: On complete submanifolds with parallel mean curvature in product spaces. arXiv:1112.3452 (2011)
  12. 12.
    Li, A.-M., Li, J.-M.: An intrinsic rigidity theorem for minimal submanifolds in a sphere. Arch. Math. 58, 582–594 (1992)zbMATHCrossRefGoogle Scholar
  13. 13.
    Simons, J.: Minimal varieties in Riemannian manifolds. Ann. Math. 88, 62–105 (1968)zbMATHMathSciNetCrossRefGoogle Scholar
  14. 14.
    Yau, S.T.: Harmonic functions on complete Riemannian manifolds. Commun. Pure. Appl. Math. 28, 201–228 (1975)zbMATHCrossRefGoogle Scholar

Copyright information

© Vietnam Academy of Science and Technology (VAST) and Springer Science+Business Media Singapore 2015

Authors and Affiliations

  1. 1.Institute of MathematicsDalian University of TechnologyDalianChina

Personalised recommendations